# SDR DEMA20180228723

- Difficulty date: February 28, 2018
- Submitted: March 1, 2018
- Operation: Air carrier
- Aircraft: N723FX
- Make and model: Cessna 208B
- Aircraft serial: 208B0456
- Aircraft time: 11,513 hours, 10,117 cycles
- System (JASC): 2211 · Autopilot Computer
- Part: Computer
- Part number: 065004203
- Part serial: 54061
- Condition: Failed
- Location: Autopilot
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

THE AUTOPILOT FAILED IN FLIGHT NEAR THE DESTINATION AIRPORT.  AFTER THE AUTOPILOT FAILURE, THE PILOT EXPERIENCED SMOKE IN THE COCKPIT.  THE PILOT PULLED THE AUTOPILOT CIRCUIT BREAKER, RESULTING IN THE COCKPIT SMOKE DECREASING.  THE LANDING WAS UNEVENTFUL AFTER DECLARING AN EMERGENCY.  DURING SUBSEQUENT TROUBLESHOOTING BY THE MAINTENANCE TECHNICIAN, THE AUTOPILOT COMPUTER WAS VERIFIED AS THE SOURCE OF THE SMOKE BY VISUAL INSPECTION, HEAT DAMAGED CIRCUIT BOARD COMPONENTS WERE OBSERVED THROUGH THE COOLING OPENINGS ON THE AUTOPILOT CASE.
